MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Address-(b)(6) hospital & (b)(6) hospital.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the tip of the destination sheath was deformed.Upon attempting to approach from the left femoral artery using the destination ex guiding sheath, the guiding sheath was unable to be inserted due to the deformation on the tip.The guiding sheath was not used and replaced with another guiding sheath of the same size, which was inserted without incident.After that, the lesion was dilated using a balloon and a stent was implanted.There was no patient injury, medical/surgical intervention required.The estimated blood loss was less than 250cc.There was no health damage to the patient.The procedure was successfully completed.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the device history record of the product code/lot# combination was conducted with no findings.Ifu states: "advance or withdraw the sheath slowly.If resistance is met, do not advance or withdraw the sheath until the cause of resistance has been determined." the complaint cannot be confirmed for sheath catheter tip mechanical damage since the sample was not available for evaluation.Based on the information given, the exact root cause of the event cannot be determined.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11999586
Report Number1118880-2021-00141
Device Sequence Number14342490
Product Code DYB
UDI-Device Identifier00389701008851
UDI-Public00389701008851
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model NumberN/A
Device Catalogue Number54-74501
Device Lot Number0000014199
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1